Evening all!

iVillage Member
Registered: 06-13-2010
Evening all!
4
Thu, 07-15-2010 - 12:07am

I'm trying to stay in high spirits, but my anxiety levels for the past few days have been through the roof.

Avatar for ebgirlx2
iVillage Member
Registered: 07-16-2003
In reply to: duckiekisses
Thu, 07-15-2010 - 12:12am

Hi Ashley,


Sorry you are going through a rough time right now. Is this the first antidepressant you've been on??? If you're still feeling exhausted and fighting the anxiety so much everyday you should go back and talk to your md about switiching meds. They all work so differently and sometimes it takes several attempts to find the one that's right for you. I feel your pain b/c I've been there. Just wanted to send you positive thoughts ....


Let us know how you are doing???


Cheryl


iVillage Member
Registered: 06-13-2010
In reply to: duckiekisses
Fri, 07-16-2010 - 5:55am

Lexapro was the first medicine that I was ever on for my anxiety.

Avatar for firstglimpse
iVillage Member
Registered: 04-08-2003
In reply to: duckiekisses
Fri, 07-16-2010 - 11:54am

Is it possible something is disrupting your sleep?

I probably had a sinus infection for a month before I realized it. I was horrible, I'd drop off to sleep almost anywhere & everywhere. Normally I cannot even nap. Ended up being such a bad sinus infection I had to have surgery to get rid of it. And now I'm constantly battling sinus infections, I am right now in fact.

Maybe you should take your temperature? See if you're running a fever at all.

Do you sleep near anybody? Could they tell you if you're snoring? Snoring can disrupt sleep as well.

Being tired makes my anxieties worse.

---

I also suffer from hormone induced anxiety. Meaning, if my anxiety is coming from hormones, there is no normal techniques I can use to stop the anxiety. I just have to accept they are going to be there & I will not call the doc until my AF arrives & by then my anxiety is gone. So, by chance, are you in your last week or two of your menses?

---

Then there is diet.

Have you been consuming more sugar or caffeine lately?

Are you drinking enough water to meet these hot days? Early signs of dehydration are common to anxiety.

Are you taking a daily supplement? Are you eating less vitamin-B rich foods (like grains). Vitamin B is essential for your nerves.

Foods I try to consume during high anxiety: Water, oats, omega-3, cinnamon (keeps blood sugar in check) and other grains that are not wheat (has been shown to increase depression) and white (increases blood sugar).

---

Finally, what about exercise? I think in the summer our bodies naturally want more exercise. Maybe some of this could be due to extra energy you need to burn? Go walking, jogging, hiking, yoga, anything that burns energy - cardio is best, but personally that can also increase my anxiety. Find something that fits your pace.

---

I tend to give everything a week before going to the doctor. Sore throat, ear ache, etc. So maybe a week?

If you decide to wait a week, maybe try to find some time to go out for a cup of tea with a friend or soak in an epsom salt bath. Slow down and soak in the moment.

Hope you feel better soon.




"Only when we are sick of our sickness shall we cease to be sick."

~ Lao-Tzu, from The Tao Te Cheng



"Only when we are sick of our sickness shall we cease to be sick."

~ Lao-Tzu, from The Tao Te Cheng
iVillage Member
Registered: 03-11-2004
In reply to: duckiekisses
Mon, 07-19-2010 - 12:48pm
I'm sorry to hear about your rough time): It seems to me that my anxiety is always there, too. Sometimes, I have a hard time coping w/it. Usually, when I am under a lot of stress. Is your life stressful? Are you making enough time for yourself? Like Bonnie, I think diet, exercise & sleep are important. If I don't keep to my routine, I am bound to lose my balance & my battle w/the anxiety.
Let us know how the cymbalta works for you. It does seem from the research & what others post to this board, that it takes about 3 tries to get us on the correct med & dosage. It's a good idea to try something else. You sounded as if the lexapro wasn't cutting through your anxiety.
It's hard to be patient & wait for the new med to do it's job. You are doing all the right things to regain your balance. It will take time. It took me many years to get where I could cope through the rough spells. (I am a slow learner;) You will make it & live more comfortably. GL & GBU! You are not alone. (((hugs))) jan